MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION FLOW COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR

BAXTER HEALTHCARE CORPORATION FLOW COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR
Catalog Number 515101200010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during anastomosis using two coupler units, there was a ring dislodgement and the rings were found not to be aligned.After integrating the first probe to the applicator, it became detached.This happened before patient use.A second probe was successfully attached and the vessel ends were pulled through the coupler and both rings were joined, however, after completing the anastomosis, the surgeon realized it was "not well made" and there was a massive leak possibly due to the ¿rings were not well adapted¿.It was reported that the surgeon "cut the vessel" and performed a manual anastomosis.The patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Visual inspection showed the approximated rings to be visibly and physically aligned, and the probe was integrated into the flow coupler ring.The approximated rings showed some manipulation marks on the pin side of both rings which could have contributed to the leak that appeared post-approximation.The reported condition was verified.If the rings are not fully closed during the surgical process (using a surgical instrument; forceps, hemostat etc.), it is possible that a leak could occur.The cause of the condition could not be determined.A device history review revealed no issues that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
B5: the ring dislodgement that occurred prior to use was captured in mdr report#: 1416980-2020-06441.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
FLOW COUPLER
Common Device Name
DEVICE, ANASTOMOTIC, MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10687079
Report Number1416980-2020-06440
Device Sequence Number3208822
Product Code MVR
UDI-Device Identifier00844735005998
UDI-Public00844735005998
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K132727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number515101200010
Device Lot NumberSP18I25-1326306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/13/2020
06/23/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/18/2020
07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Outcome Attributed to Adverse Event Required Intervention;